# SDR 2010FA0000844

- Difficulty date: August 16, 2010
- Submitted: August 20, 2010
- Operation: General aviation
- Aircraft: N12766
- Make and model: Cessna 172M
- Aircraft serial: 17262240
- Engine: Lyc O320*
- System (JASC): 8097 · Engine Starting System Wiring
- Part: Contactor
- Part number: 111138D
- Condition: Stuck
- Location: Starter
- Part time: 144 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

START CONTACTOR STUCK IN CLOSED POSITION.  TURNED MASTER ON AND STARTER MOTOR WOULD ENGAGE, HAVE TO TURN MASTER OFF TO STOP STARTER.  THIS CONTACTOR WAS CHANGED 8 MONTHS AGO FOR SAME PROBLEM.  HAVE HAD SAME PROBLEM ON OTHER MAKES OF ACFT IN THE PAST.  SEEMS TO COINCIDE WITH THE USE OF HIGH TORQUE STARTERS.  VERY DANGEROUS.
